Jump to content
CrazyBoards.org

Rapid Cycling/mixed state


Recommended Posts

So for the past few weeks, I have been on a terrible roller coaster ride.

I am on Effexor 187.5 mg, seroquel 50 mg.  I am hypomanic most of the time, usually pleasant, but lately I've been cycling, often a couple of times in one day from nasty mixed states to depression to pleasant hypomania.  For example I was happy and hypo this morning when I left for work and came home crying and depressed for no reason.  20 mg of valium and I feel normal now.

I had my Effex bumped up from 112.5 mg to 187.5 recently and this seems to have started since  the higher dose.  I tried dropping back down to 150 and ended up off sick depressed for a week and a half.  Not good considering I just returned from disability Dec 1st.  So I'm back on 187.5 again. 

My doc and I are convinced I am bipolar (for years we thought GAD) and I am being referred to a pdoc, but it will be at least a month before it happens because she is away on vacation.

I am sure I need a mood stabolizer, but meanwhile should I start tapering off the effexor?  I have permission from my doctor to use my own judgement with dosage.  Was the latest week and a half depression from the 37.5 mg drop or a coincidence?

I'm willing to try dropping to 150 tomorrow and see what happens.  Would valium help me curb the depression if it happens again?  Does anyone think Effexor is the culprit here?  Or should I just tough it out until I see the pdoc.  I'm still semi-functional and working. 

I've never been on a freaky rollar coaster ride like this and I want off NOW!!!!!

Link to comment
Share on other sites

No advice from anyone? ;)

Well I dropped to 150 effex this morning and I guess I'll just see what happens.  *sigh*

<{POST_SNAPBACK}>

I would wait til you see pdoc, unless of course nothing terrible happens from dropping to 150. 187.5 to 150 is a pretty gentle drop, but it still sounds like you are precariously balanced. I'm there girl! Mood swings without mania! A little mania would be nice, I think sometimes. Ugh. S9
Link to comment
Share on other sites

Yay a reply!!! ;)

It will be quite awhile before I see a pdoc because I am not rich and need a referall to one that is covered.  The health care system sucks!  Also my doctor is on vacation. :|

I figure sat and sun are a good time to try the drop.  The depression I had when I tried it before may have been a coincidence.  I do have permission to drop from my doctor and to use my own judgement, so what the hell.  I think 187.5 is just too much for me. 

Anyways I have some valium handy in case I become a blubbering idiot.

Thanks S9

Link to comment
Share on other sites

I was on Effexor for two or three years and I believe I was bipolar at the time but didn't know it. Any time I dropped in dose on Effexor I had a hard time with it. I've been on most of the ADs and this always was the toughest one to reduce or go off of. I wouldn't doubt it could cause some mood swings if you are in fact bipolar but I shouldn't speculate. Your doctor would know much better. The doctor I had at the time didn't do benzos so be thankful for that!

I hope you can hang in there until you see the new doc. I admire you for being able to work during this time.

Link to comment
Share on other sites

I was on Effexor for two or three years and I believe I was bipolar at the time but didn't know it. Any time I dropped in dose on Effexor I had a hard time with it. I've been on most of the ADs and this always was the toughest one to reduce or go off of. I wouldn't doubt it could cause some mood swings if you are in fact bipolar but I shouldn't speculate. Your doctor would know much better. The doctor I had at the time didn't do benzos so be thankful for that!

I hope you can hang in there until you see the new doc. I admire you for being able to work during this time.

<{POST_SNAPBACK}>

Thanks Lemon,

Hopefully I can resist the "calling in sick" syndrome this week.  Don't admire me too much.  I just came off a 4 month sick leave and have already used up most of my sick days.  I am barely able to work.  I am determined though, if nothing else I have to go to work.  I have so much fucking debt that I can't afford the reduced pay another leave would mean.

And BTW, doc doesn't do benzos, but I have an old stash.  ;)

In your experience, did the Effex increase the bipolar symptoms?  I like it for anxiety and it has definitely improved that part of my MI, so I am hoping it can remain part of my cocktail but at a lower dose in conjunction with a mood stabolizer or maybe just more Seroquel.

Right now I am just weighing options to discuss with doc when she returns, and new pdoc when that happens.  I really want a proper dx rather than speculation from GPs.

Dee

Link to comment
Share on other sites

In your experience, did the Effex increase the bipolar symptoms?  I like it for anxiety and it has definitely improved that part of my MI, so I am hoping it can remain part of my cocktail but at a lower dose in conjunction with a mood stabolizer or maybe just more Seroquel.

<{POST_SNAPBACK}>

I honestly can't say because at the time I had no idea I was bipolar and my cycles, looking back, were pretty long and not very obvious. I had been on Prozac, Zoloft and Paxil for at least a couple years each before the Effexor. I didn't notice anything different on the Effexor other than it worked a little better than all the previous ones. Seems to be a good drug, just hard for some to reduce or go off of. After a few years it pooped out on me, as do most ADs for me.

I'm on Risperdal now and that definitely increased mood swings. I know Effexor didn't do that for me.

I still admire you.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...